Close to a cure

I used to suffer 25 to 31 migraines each month. I had to see my Neurologist every six months, to try to reduce their frequency. My neurologist prescribed two or three different daily migraine prevention medicines including Depakote, gabapentin and Topamax. They would work for a year or two, then they stopped working. I have been taking Lamotrigine (Lamictal) for about 3 1/2 years. I take 3 25 mg. tablets twice a day to prevent migraines. It works great. I only get 8 to 10 migraines per year now.

I have two minor cardiac arrhythmia, called Supra-ventricular Tachycardia and Premature Atrial Contractions. Because of this, there isn’t a single migraine abortive medicine on the market that is safe for me to take.

My neurologist told me to take 2 Aleve (Naproxen Sodium) along with 2 Tylenol 3, at the same time. It gets rid of the migraine in about 20 minutes. I hope that others can try these medicines out and find the same relief that I have. It’s as close to a cure as I have been able to find throughout my years of migraines.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

View Comments (2)
  • headacheslayer
    8 years ago

    Melissadwyer, I had lots of side effects creep up on me with depakote over the 3 yrs I took it–hair loss, severe menstrual cramping, extreme fatigue, weight gain, depression, and tardive dyskinesia (involuntary movements).

    I am the same way w/ meds. I either get the weird side effects or I’m allergic. Topomax was one of the worst meds I’ve ever been on. Some ppl call it “stupidmax” for a reason : /

    Laurie, I am THRILLED for you–I can’t even imagine going back to one migraine a month. As abnormal as daily headaches/migraines are, they’ve become a part of my life and I’ve forgotten how “well” feels anymore.

    Congrats on finding a great treatment!!

  • melissadwyer13
    8 years ago

    Did you have any side effects on the depakote? Just curious.. I had a few, but the main one was my hair began to fall out in handfuls in the shower…

    but it seems to me that if there is a side effect in a preventative I’ll get the worst one. I was just curious if you had any trouble when you were on the Depakote. I’m so glad you have found some relief.. waiting for my day!

  • Poll